It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-06-2009, 10:30 AM   #1
Junior Member
(male)
 
Join Date: Jan 2009
Location: Denver, CO
Posts: 49
marlow HB User
Can Statins cause tingling/burning?

Hi, everyone. For about seven months now, I have experienced a burning/tingling/painful sensation over much of my body. It basically feels like sunburn. I have had many, many tests, and everything comes out normal... I have been on Lovastatin (off and on) for the past four years. I have heard that in a very small group of people that Statins can cause a problem with the small fiber nerve (creating a burning sensation). Does anyone know about this? Is there a Cholesterol-lowering medication that I should get on that's not a Statin? Any other thoughts? I don't want to get off Lovastatin unless I should, as my cholesterol is high. But if I'm hurting my nerves, that's obviously not good either. I don't know if this is the case, but I need to look into it. Any thoughts would be great appreciated. Thanks! - Marlow

 
Sponsors Lightbulb
   
Old 01-06-2009, 04:24 PM   #2
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 1,338
rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
Re: Can Statins cause tingling/burning?

Statins can cause the problems you are dealing with and in some people it is permanent. Exactly what are your Cholesterol numbers, HDL,LDL,Tri, etc. ?Did the doctor do a CRP test to check for inflammation? Are you taking COQ10 to help mitigate the damage that statins cause. There are other ways to help without being on dangerous drugs such as diet modification, exercise, etc. Do some research and I wish you well.

 
Sponsors Lightbulb
   
Old 01-07-2009, 04:34 PM   #3
Junior Member
(male)
 
Join Date: Jan 2009
Location: Denver, CO
Posts: 49
marlow HB User
Re: Can Statins cause tingling/burning?

Rudi,

Thanks so much for getting back to me. I just learned of COQ10, unfortunately. I've been taking it for a few days now. I stopped my statin today. I don't remember all of my cholesterol numbers, though my main one was 247, I think. The statin dropped it way down, so I was happy. But this burning is awful, so I need to change something. I'll do more reserach. Do you have any other suggestions other than the COQ10 for how I might get my system back to normal?

Thanks so much.

M

 
Old 01-07-2009, 10:22 PM   #4
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: United States
Posts: 1,440
tjlhb HB Usertjlhb HB Usertjlhb HB Usertjlhb HB Usertjlhb HB User
Re: Can Statins cause tingling/burning?

Quote:
Originally Posted by marlow View Post
Do you have any other suggestions other than the COQ10 for how I might get my system back to normal?
More exercise.
Lose excess body fat.
Avoid hydrogenated oils or trans-fats (common in processed foods and fried fast food).
Avoid saturated fats (common in fat from dairy products, red meat, and coconut and palm oil).
Replace the bad fats with unsaturated fat, common in fish fat and non-hydrogenated vegetable oils other than coconut and palm oil.
If you smoke, stop.

 
Old 01-08-2009, 09:03 AM   #5
Junior Member
(male)
 
Join Date: Jan 2009
Location: Denver, CO
Posts: 49
marlow HB User
Re: Can Statins cause tingling/burning?

TJ,

Thank you for the advice. Much appreciated. I'll do it all.

You take care.

Marlow

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
does MS cause Panic Disoder? Tinkerhell Multiple Sclerosis 7 06-21-2009 11:21 PM
Statins\Lipitor Cholesterol Scottie23 High Cholesterol 5 11-25-2007 08:59 PM
Statins\Lipitor Scottie23 Open to All Other Health Topics 0 11-25-2007 10:23 AM
Burning/Tingling Penis and Scrotum TinglingWilly Sexually Transmitted Diseases 4 10-30-2007 08:05 PM
Do statins ever cause burning muscle pain? enie High Cholesterol 11 03-13-2007 07:54 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!